Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Swelling in right side of scrotum. Taking DEC medication. Can azbendazole be taken in combination?

My right side scrotum has swollen a little since last 7 to 8 years and i have discussed with many doctors and they said this is normal,but now there some pains and i checked up my blood-DC and esinophilis is 14% and found -re MF bt all the sympoms of MF are seen,So i advsied to take medicine DEC 100 mg (per day 3 times ) and I want to mix with Azbendazole ,So Please tell me How will I take medicine DEC+Albendazol and how many days and what will the gap period.
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.,
The side effects of DEC (Piperazine derivative antihelminthic and antinematode)include .,
Fever, headache, vomiting, dizziness, drowsiness, nausea, chills.

You can very well take Albendazole with DEC.

Usually 21 days DEC is given PO and the Absolute Eosinophil count can be repeated.

Albendazole 400 mg 01 at HS can be effective against Helminthiasis.It is usually given for less than a mon th in cases of filariasis in addition to DEC.There are side effects reported such as dizziness, raised intracranial pressure,vomitting seizures ,encephalopathy,asthenia and dehydration.It is better to combine the two medicines whilst admitted to a Hospital as monitoring and stabilisation of the patient will be achieved immediately.

In addition it can be taken along with Proton Pump inhibitors to reduce GI side effects if experienced.
the scrotum swelling usually due to lymphatic collection in Hydrocele in c/o Filariasis.There is a surgical method of correction usually done.

Surgery ;The hydrocele will have to be operated by excision and eversion of the sac to completely get rid of the repeated collection and in addition the medicines will have to be taken such as DEC.

Wishing you a speedy recovery.,

Dr Lt Cdr ASN Bhushan.,

Answered: Sat, 8 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor